MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS 3.5 X 18MM PLATE SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE OASYS 3.5 X 18MM PLATE SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48554318
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the silver screw broke upon insertion leaving the broken end in patient.It was reported that they were not able to remove it.It was also reported that the blue screw bent upon insertion.It was reported that lot numbers unknown, items removed from packaging to be sterilized in the set.It was reported that product reached patient; no apparent harm; probably inconvenient for patient and/or staff.
 
Additional Manufacturer Narrative
Lot# a3y.Method: visual inspection; device history review; complaint history review; risk assessment; results: materials analysis found "the fractured screw was found to have torsional ductile overload due to an applied torsional force during implantation.The chemistry of each submitted screw was consistent with the chemistry specified on the print.No material or manufacturing defects were found.Conclusion: the probable root cause of the screw breakage and deformation is not tapping to the full length of the intended screw.
 
Event or Problem Description

Brand Name
OASYS 3.5 X 18MM PLATE SCREW
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5664997
Report Number0009617544-2016-00195
Device Sequence Number307241
Product Code KWP
UDI-Device Identifier04546540371966
UDI-Public(01)04546540371966
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48554318
Device Lot NumberA3Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2016
Supplement Report FDA Received Date08/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1